Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Phoenix, AZ

September 11, 2011Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 11, 2011, 4:13 PM MST for Maricopa County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 4:13 PM MST (23:13 UTC)
Expired
Sep 11, 2011, 4:51 PM MST
In force
38 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 125 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WUUS55 KPSR 112313
SVRPSR
AZC013-120000-
/O.NEW.KPSR.SV.W.0059.110911T2313Z-110912T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
413 PM MST SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF WICKENBURG...

* UNTIL 500 PM MST

* AT 408 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST 
OF WICKENBURG...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3399 11265 3398 11264 3374 11274 3379 11300
      3401 11295 3401 11280
TIME...MOT...LOC 2312Z 197DEG 17KT 3388 11285

$$

MEYERS
2 follow-up statements
041 
WWUS55 KPSR 112338
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
438 PM MST SUN SEP 11 2011

AZC013-120000-
/O.CON.KPSR.SV.W.0059.000000T0000Z-110912T0000Z/
MARICOPA AZ-
438 PM MST SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR NORTH CENTRAL MARICOPA COUNTY...

AT 431 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH AND SMALL HAIL.  THIS STORM WAS LOCATED JUST WEST 
OF WICKENBURG...MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3399 11265 3398 11264 3374 11274 3379 11300
      3401 11295 3401 11280
TIME...MOT...LOC 2337Z 197DEG 17KT 3399 11281

$$

MEYERS
873 
WWUS55 KPSR 112351
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST SUN SEP 11 2011

AZC013-112359-
/O.CAN.KPSR.SV.W.0059.000000T0000Z-110912T0000Z/
MARICOPA AZ-
451 PM MST SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARICOPA COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING FOR THE WICKENBURG AREA 
HAS WEAKENED...AND HAS CONTINUE TO MOVE NORTH INTO REMOTE AREAS. THE 
STORM NO LONGER POSES A THREAT AND THE WARNING IS CANCELLED. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3399 11265 3398 11264 3374 11274 3379 11300
      3401 11295 3401 11280
TIME...MOT...LOC 2349Z 197DEG 17KT 3404 11279

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:50 PM MST, 23 minutes earlier.

Area forecast discussion, Sep 11, 3:50 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
350 PM MST SUN SEP 11 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN CENTERED NEAR THE
SOUTHERN CALIFORNIA COAST THROUGH MONDAY NIGHT THEN MOVE ONLY SLOWLY
EAST THE FIRST HALF OF THE WEEK. THIS MEANS A CONTINUED  CHANCE OF
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MOST
OF THE AREA THROUGH EARLY THIS WEEK. SHOWERS AND THUNDERSTORMS ARE
LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA
THROUGH THIS EVENING. STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY
RAIN ARE PROBABLE WITH SOME STORMS ALONG WITH BLOWING DUST AHEAD OF
THE STORMS. DRIER AIR IS EXPECTED TO BRING A DECREASE IN THE CHANCE
OF STORMS WEDNESDAY WITH DRY AND GRADUALLY WARMER WEATHER THE LATTER
PART OF THE WEEK.

&&

.DISCUSSION...
PARTLY TO MOSTLY CLOUDY SKIES COVERED SOUTHWEST AND ESPECIALLY
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND IT WAS
MOSTLY SUNNY ACROSS SOUTHEAST CALIFORNIA AT MID AFTERNOON TODAY.
SIGNIFICANT SHOWERS AND THUNDERSTORMS WERE DEVELOPING SOUTH THROUGH
WEST OF PHOENIX AND MOVING TOWARD PHOENIX. THERE WERE ISOLATED
SHOWERS AND THUNDERSTORMS IN YUMA COUNTY AND LA PAZ COUNTY.
TEMPERATURES WERE GENERALLY 2 TO 5 DEGREES LOWER IN SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND CLOSE TO THE SAME
OR A DEGREE OR SO LOWER IN FAR SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA INCLUDING YUMA AND THE EL CENTRO-IMPERIAL AREA. WIND WAS
GENERALLY FROM THE SOUTHEAST AND SOUTH 5 TO 15 MPH WITH SOME HIGHER
GUSTS...EXCEPT STRONG...GUSTY AND VARIABLE NEAR THUNDERSTORMS.
ALSO...WINDS WERE LIGHTER AND VARIABLE IN SOUTHEAST CALIFORNIA WEST
OF THE LOWER COLORADO RIVER VALLEY.

THE LOW PRESSURE SYSTEM THAT HAS BEEN CENTERED NEAR THE SOUTHERN
CALIFORNIA COAST THE PAST COUPLE OF DAYS IS EXPECTED TO CONTINUE
THERE THROUGH MONDAY NIGHT. MOISTURE FROM WESTERN MEXICO IS EXPECTED
TO CONTINUE OVER SOUTH-CENTRAL ARIZONA AND HAS EXPANDED SOMEWHAT
FARTHER WEST. THIS MEANS SOME CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS AS FAR WEST AS THE LOWER COLORADO RIVER
VALLEY THROUGH TUESDAY. IN ADDITION...A PLUME OF TROPICAL MOISTURE
FROM OFF THE COAST OF BAJA CALIFORNIA IS EXPECTED TO MOVE FROM THE
SOUTHWEST OVER SOUTHWEST AND SOUTH-CENTRAL ARIZONA TONIGHT.

THIS MOISTURE IN COMBINATION WITH JET STREAM DYNAMICS ASSOCIATED
WITH THE LOW PRESSURE SYSTEM IS EXPECTED TO RESULT IN A SIGNIFICANT
INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS IN
SOUTH-CENTRAL ARIZONA SPREADING FROM SOUTH AND WEST OF PHOENIX
ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA THROUGH THIS EVENING.

SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE
EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY
RAIN. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF
THE STORMS.

HAVE KEPT THE ADJUSTED FORECAST THROUGH THIS EVENING THAT WAS ISSUED
THIS MORNING. AND...A SPECIAL WEATHER STATEMENT WAS ALSO ISSUED THIS
MORNING ALONG WITH AN UPDATED HAZARDOUS WEATHER OUTLOOK ISSUED EARLY
THIS AFTERNOON. THE NET CONTROLLER WAS ALERTED THAT SPOTTER
ACTIVATION MAY BE NEEDED BY THIS EVENING.

IT LOOKS AS IF ONLY ENOUGH MOISTURE WILL MAKE IT TO SOUTHEAST
CALIFORNIA WEST OF THE LOWER COLORADO RIVER VALLEY FOR A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS THERE TUESDAY AFTERNOON.
HOWEVER...WITH THE LOW PRESSURE SYSTEM MOVING VERY LITTLE THROUGH
MONDAY NIGHT AND ONLY MOVING SLOWLY EAST TUESDAY...HAVE KEPT A
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA THROUGH
TUESDAY.

THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EAST TO SOUTHERN UTAH
WEDNESDAY. DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO COVER
SOUTHEAST CALIFORNIA AND FILTER INTO THE REST OF THE AREA FROM THE
SOUTHWEST. THIS MEANS LESS OF A CHANCE...BUT STILL SOME CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL
ARIZONA MAINLY OVER THE HIGHER TERRAIN WEDNESDAY.

THE LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE WEAKENING WITH DRIER
SPREADING OVER MOST OF THE AREA. THE DRY AIR IS EXPECTED TO CONFINE
A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TO THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THURSDAY.
THEN DRY AND SLIGHTLY WARMER IS EXPECTED ACROSS THE ENTIRE AREA
FRIDAY AND NEXT WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
UPPER LEVEL LOW REMAINS NEARLY STATIONARY OVER SOUTHERN CALIFORNIA
PROVIDING SOUTHWEST UPPER FLOW ACROSS ARIZONA. MODEST INSTABILITY IN
COMBINATION WITH UPPER LEVEL JET ENERGY ACROSS SOUTHERN ARIZONA IS
EXPECTED TO LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. THE MAIN FOCUS AREA SHOULD BE ACROSS SOUTH-CENTRAL ARIZONA
WHERE THE GREATEST INSTABILITY AND UPPER LEVEL SUPPORT IS SHOWN.
ISOLATED TO SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND POSSIBLY
BLOWING DUST WILL LIKELY AFFECT PORTIONS OF THE PHOENIX METRO AREA
EARLY THIS EVENING. STORM MOVEMENT WILL GENERALLY BE TO THE NORTH
NORTHEAST LIKELY RESULTING A SOUTHWESTERLY OUTFLOW WIND DIRECTION. A
BRIEF PERIOD OF RESTRICTED VISIBILITIES MAY OCCUR DUE TO BLOWING
DUST...BUT NOT CONFIDENT ENOUGH TO ADD TO TAFS AT THIS TIME.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....
UPPER LEVEL LOW OVER SOUTHERN CALIFORNIA WILL BRING GENERALLY DRY
CONDITIONS ACROSS SOUTHEAST CALIFORNIA AS MID LEVEL SOUTHWESTERLY
FLOW CONTINUES TO BRING IN DRY AIR. A FEW THUNDERSTORMS ACROSS
SOUTHWEST ARIZONA MAY BRUSH CLOSE TO KBLH...BUT EXPECTING STORMS TO
STAY TO THE EAST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE THUNDERSTORM CHANCE WILL DECREASE WEDNESDAY...ALTHOUGH SCATTERED
SHOWERS AND STORMS REMAIN POSSIBLE MAINLY EAST OF PHOENIX WEDNESDAY
AND EAST OF THE GREATER PHOENIX AREA THURSDAY. DRY WEATHER IS
EXPECTED OVER THE ENTIRE AREA FRIDAY AND NEXT WEEKEND. DRIER AIR
WILL MOVE IN FROM THE WEST THIS WEEK BUT AFTERNOON HUMIDITIES WILL
ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT RECOVERY. NO
SIGNIFICANT DRYING TRENDS AND WIND EVENTS EXPECTED THROUGH THE
UPCOMING WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
PREVIOUS DISCUSSION...AJ
AVIATION...KUHLMAN
FIRE WEATHER...ELLIS/LEINS
Hazardous weather outlook, Sep 11, 12:30 PM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
1230 PM MST SUN SEP 11 2011

AZZ021>023-026>028-121315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1230 PM MST SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THIS
EVENING. STRONGER STORMS WILL PROBABLY PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE
AHEAD OF THE STORMS.

SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH WEDNESDAY. THE POTENTIAL WILL REMAIN FOR THE
STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING
WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. HOWEVER...THE
PROBABILITY OF SEVERE STORMS WILL DECREASE SIGNIFICANTLY BY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

AZZ024-121315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
1230 PM MST SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE
IS A POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THROUGH TUESDAY...DECLINING TO SLIGHT CHANCES WEDNESDAY THROUGH
SATURDAY.  THE POTENTIAL WILL REMAIN FOR THE STRONGEST STORMS TO
PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND
FREQUENT LIGHTNING. HOWEVER...THE PROBABILITY OF SEVERE STORMS WILL
DECREASE SIGNIFICANTLY WEDNESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ020-025-CAZ030>033-121315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
1230 PM MST SUN SEP 11 2011 /1230 PM PDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER
COLORADO RIVER VALLEY. THERE IS A POTENTIAL FOR THE STRONGER  STORMS
TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH TUESDAY. THERE IS A POTENTIAL FOR THE
STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING
WIND...HAIL...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS/AJ

In the hours before

Special weather statement, Sep 11, 1:27 PM MST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
127 PM MST SUN SEP 11 2011

AZZ022-023-027-028-112115-
MARICOPA AZ-PINAL AZ-
127 PM MST SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  SOUTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 117 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GILA BEND...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL LIKELY PRODUCE WIND GUSTS TO 50 MPH...SMALL
HAIL...HEAVY RAIN...AND BLOWING DUST.

MOTORISTS ON INTERSTATE 8 IN THE VICINITY OF GILA BEND SHOULD BE
PREPARED FOR GUSTY WINDS AND RAPID CHANGES IN VISIBILITY.

LAT...LON 3251 11316 3337 11290 3336 11205 3249 11225
TIME...MOT...LOC 2024Z 205DEG 16KT 3293 11258

MB
Special weather statement, Sep 11, 2:22 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
222 PM MST SUN SEP 11 2011

AZZ023-027-028-112200-
PINAL AZ-MARICOPA AZ-
222 PM MST SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWEST AND SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 300 PM MST

AT 210 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ESTRELLA...MOVING NORTHEAST
AT 15 MPH. A SECOND STRONG STORM WAS LOCATED JUST TO THE SOUTHEAST
OF GILA BEND...ALSO MOVING NORTHEAST AT 15 MPH.

MOTORISTS ON INTERSTATE 8 JUST EAST OF GILA BEND SHOULD BE ALERT FOR
GUSTY SHIFTING CROSSWIND AND SHARPLY REDUCED VISIBILITY DUE TO
BLOWING DUST.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  GILA BEND AND MOBILE...
  RURAL CENTRAL MARICOPA COUNTY...
  RURAL WESTERN PINAL COUNTY...
  RURAL NORTHWESTERN PINAL COUNTY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3331 11226 3309 11208 3290 11237 3272 11273
      3308 11274
TIME...MOT...LOC 2117Z 204DEG 15KT 3310 11234

CB
Special weather statement, Sep 11, 3:01 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST SUN SEP 11 2011

AZZ027-028-112245-
PINAL AZ-MARICOPA AZ-
301 PM MST SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 345 PM MST

AT 257 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF MARICOPA...MOVING NORTH AT 15
MPH. THE STORM IS NORTH OF MOBILE AND OVER THE SIERRA ESTRELLA
MOUNTAINS.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL MARICOPA COUNTY...
  RURAL NORTHWESTERN PINAL COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3326 11230 3322 11209 3304 11215 3307 11235
TIME...MOT...LOC 2200Z 189DEG 14KT 3314 11224

CB
Special weather statement, Sep 11, 3:21 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SUN SEP 11 2011

AZZ023-028-112300-
PINAL AZ-MARICOPA AZ-
321 PM MST SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 316 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG WINDS...GENERATING AN AREA OF BLOWING DUST NEAR
MARICOPA...MOVING EAST AT 15 MPH. THE BLOWING DUST WILL RESULT IN
LOWERED VISIBILITIES...DOWN TO ONE HALF OF A MILE IN SPOTS.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   OLBERG AND  BAPCHULE...

IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF
THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP
YOUR FOOT OFF THE BRAKE.

LAT...LON 3328 11184 3290 11185 3296 11215 3316 11216
TIME...MOT...LOC 2219Z 253DEG 13KT 3305 11203

HIRSCH
Special weather statement, Sep 11, 3:27 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
327 PM MST SUN SEP 11 2011

AZZ022-023-027-112315-
MARICOPA AZ-
327 PM MST SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 415 PM MST

AT 321 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TONOPAH...MOVING NORTHEAST AT 20 MPH. DENSE
BLOWING DUST AND STRONG WINDS MAY AFFECT MOTORISTS ON INTERSTATE 10
WEST OF BUCKEYE. OTHER STRONG STORMS WERE DEVELOPING IN THE AREA
AROUND AND TO THE SOUTHWEST OF TONOPAH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN MARICOPA COUNTY...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3374 11299 3358 11258 3335 11279 3316 11306
      3332 11332
TIME...MOT...LOC 2224Z 210DEG 17KT 3349 11291

CB
Local storm report, Sep 11, 4:07 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             2 S WINTERSBURG         33.39N 112.87W
09/11/2011  E1.50 INCH       MARICOPA           AZ   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER AT THE PALO VERDE FIRE STATION
            NEAR WINTERSBURG REPORTED HAIL VARYING IN SIZE FROM PEA
            SIZED TO SILVER DOLLAR SIZED. LARGEST HAIL APPROACHED ONE
            AND ONE HALF INCH IN DIAMETER.

&&

CJB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 5:15 PM MSTSpecial Weather StatementPSRGila45 min
Sep 10, 5:34 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Sep 10, 5:56 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min
Sep 10, 6:05 PM MSTTornado WarningPSRMaricopa, Pinal15 min
Sep 10, 6:30 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal45 min
Sep 10, 7:07 PM MSTDust Storm WarningPSR53 min
Sep 10, 7:16 PM MSTSpecial Weather StatementPSRPinal74 min
Sep 10, 7:17 PM MSTSevere Thunderstorm WarningPSRMaricopa25 min
Sep 10, 7:41 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 10, 7:48 PM MSTSevere Thunderstorm WarningPSRMaricopa27 min
Sep 10, 7:56 PM MSTSevere Thunderstorm WarningPSRMaricopa22 min
Sep 10, 8:29 PM MSTAreal Flood AdvisoryPSRGila, Maricopa2 hr
Sep 10, 8:29 PM MSTSpecial Weather StatementPSRMaricopa46 min
Sep 11, 1:27 PM MSTSpecial Weather StatementPSRMaricopa48 min
Sep 11, 2:22 PM MSTSpecial Weather StatementPSRMaricopa38 min
Sep 11, 3:01 PM MSTSpecial Weather StatementPSRMaricopa44 min
Sep 11, 3:11 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal49 min
Sep 11, 3:21 PM MSTSpecial Weather StatementPSRMaricopa39 min
Sep 11, 3:27 PM MSTSpecial Weather StatementPSRMaricopa48 min
Sep 11, 3:59 PM MSTSevere Thunderstorm WarningPSRMaricopa21 min
Sep 11, 4:28 PM MSTSpecial Weather StatementPSRGila47 min
Sep 11, 4:47 PM MSTSpecial Weather StatementPSRLa Paz43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.